Alert archive / New Mexico / High Wind Watches in 2008

High Wind Watch 7, NWS Albuquerque, NM

December 12, 2008

NWS Albuquerque, NM issued this high wind watch at Dec 12, 2008, 3:09 PM MST. It took effect at Dec 13, 2008, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 3:09 PM MST (22:09 UTC)
In effect from
Dec 13, 2008, 6:00 PM MST
Expired
Dec 13, 2008, 4:08 AM MST
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Dec 12, 3:00 PM MST, 9 minutes earlier.

Area forecast discussion, Dec 12, 3:00 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MST FRI DEC 12 2008

.DISCUSSION...
A MIX OF BRISK TO OCCASIONALLY HIGH WINDS...SIGNIFICANT SNOW AND
SOME RAIN AT TIMES WILL BE IN THE PICTURE ACROSS N AND CENTRAL NM
THROUGH AT LEAST WED NIGHT...AND THE GFS EVEN HINTS AT ANOTHER ONE
OR TWO SYSTEMS BETWEEN NEXT FRIDAY AND SUNDAY. THERE WILL BE A
WEAKER SHORT WAVE MOVING ACROSS THE STATE LATER TONIGHT...BRINGING
A FAIRLY BRIEF PERIOD OF ISOLATED TO POSSIBLY SCATTERED MOSTLY
LIGHT RAIN AND SNOW SHOWERS OVERNIGHT TONIGHT. SNOW AMOUNTS WITH
THIS SYSTEM SHOULD BE WELL UNDER ADVISORY CRITERIA. THEN A
SOUTHWARD SHIFTING JET STREAM WILL REACH THE SOUTHERN ROCKIES AND
THE DESERT SOUTHWEST OVER THE WEEKEND AND THAT WILL USHER IN A
SERIES OF STORM SYSTEMS FROM THE PACIFIC OCEAN. THE FIRST ONE OF
MAJOR SIGNIFICANCE WILL ARRIVE SATURDAY NIGHT AND CONTINUE INTO
SUNDAY...GENERATING MODERATE TO LOCALLY HEAVY SNOWFALL FOR THE
HIGHER TERRAIN OF NORTHERN AND WESTERN NEW MEXICO AND A LIGHTER
MIX OF RAIN AND SNOW ACROSS THE LOWER ELEVATIONS. ANOTHER WILL
ARRIVE MONDAY AND CONTINUE INTO TUESDAY WITH YET A THIRD ONE
AFFECTING THE SAME AREA WEDNESDAY INTO AT LEAST WEDNESDAY NIGHT.
GUSTY WINDS WILL ACCOMPANY EACH OF THESE SYSTEMS CREATING BLOWING
AND DRIFTING OF THE SNOW AND SHARPLY REDUCED VISIBILITIES...MAINLY
ACROSS THE MOUNTAINS. ONE HALLMARK OF MOST OF THESE SYSTEMS WILL
BE THEIR TENDENCY TO BE OF SOMEHAT REDUCED AMPLITUDE AS THEY REACH
NM...MEANING THAT AREAS W AND NW OF THE STATE SHOULD GET THE
HEAVIEST AMOUNTS...BUT OVER THE NEXT 6 TO 10 DAYS OUR FAVORED
REGIONS IN THE N AND WEST CENTRAL MOUNTAINS COULD PICK UP 1 TO
PERHAPS 3 FT OF SNOW IF NOT A LITTLE MORE. FOR NOW WINTER STORM
WATCH ISSUED FOR THE SAT NIGHT AND SUN PERIOD FOR ZONES
2...4...8...14 WITH THE CAVEAT THAT ZONE 2 SEEMS THE ONE TO BE THE
MOST LIKELY TO REACH WARNING CRITERIA IN AT LEAST A FEW SPOTS.
WITH THE FOLLUP SYSTEMS COMING IN ROUGHLY A DAY OR DAY AND A HALF
APART AND MY RELUCTANCE TO ONLY INCLUDE ONE ZONE...ZONE 2...IN A
WATCH WHEN SEVERAL OTHERS WILL ALSO HAVE SIGNIFICANT THOUGH A
LITTLE LESS SNOWFALL...THIS MADE INCLUDING THE OTHERS SEEM
PRUDENT. ZONE 1 SEEMED MARGINAL FOR SIGNIFICANT ROADWAY SNOW ACCUM
IMPACT DUE TO MARGINAL NIGHTTIME TEMPS AND ZONES 3 AND 10 WERE
ALSO CONSIDERED...BUT AMOUNTS THERE SEEM MORE LIKELY TO BE AT LOW
ADVISORY OR LOWER LEVELS. THESE 3 MAY NEED TO BE ADDED LATER WITH
ONLY SLIGHT INTENSITY OR TEMP CHANGES. WIND IS THE OTHER IMPACT
AND HIGHLIGHTS HAVE ALSO BEEN ISSUED FOR THESE...SE BELOW.

43

&&

.AVIATION...
LARGE SCALE PATTERN CHANGE UNDERWAY AS APPROACHING STORM OVER
ARIZONA SWINGS EAST ACROSS NEW MEXICO OVER THE NEXT 24 HOURS. CIGS
FALLING STEADILY THROUGH 06Z TONIGHT...WITH IFR CIG AND VIZ
EXCURSIONS FROM ARIZONA LINE TO THE CONTINENTAL DIVIDE LIKELY IN
RAIN SHOWERS WITH CONDITIONS CONTINUING THROUGH 18Z...WITH
WIDESPREAD MT OBSCURATION MOVING FROM WEST TO EAST. COLD FRONT
DROPPING SOUTHWARD ACROSS STATE ON SATURDAY COMBINED WITH VERY FAST
SOUTHWEST WINDS ALOFT WILL PRODUCE GUSTS TO 55 KTS AT THE SURFACE
SATURDAY AFTERNOON THROUGH SUNDAY...WITH STRONGEST WINDS ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN CONTINUING THROUGH SUNDAY.

SHY

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. SHY

&&

.FIRE WEATHER...
WIDESPREAD WINTRY PATTERN IMMINENT AS SHORTWAVE TROUGH OVER ARIZONA
SWINGS INCREASING CLOUD COVER AND SPEEDIER WINDS ALOFT INTO NEW
MEXICO. MASSIVE AND MUSCULAR MAIN EVENT WILL DIG TO SOUTHERN NEVADA
LATE SATURDAY...AND RAPID SOUTHWEST FLOW SPEED INCREASE WILL BRING
WIND SPEEDS ABOVE 60 MPH IN GUSTS AT THE SURFACE STARTING LATE
SATURDAY AND CONTINUING THROUGH THE WEEKEND. LOWEST HUMIDITIES OVER
THE EASTERN PLAINS WILL HAVE TROUBLE DROPPING BELOW 20 PCT SATURDAY
AFTERNOON BUT SOME LOCALLY CRITICAL FIRE WEATHER CONDITIONS IN
GUADALUPE COUNTY VALLEYS WILL MERIT A CAUTIONARY HEADLINE FOR
SATURDAY AFTERNOON. WIND SPEEDS CONTINUING UNABATED SATURDAY NIGHT
AND SUNDAY AS TROUGH BASE ROUNDS OUT...AND JET STREAM PIPELINE OUT
OF THE EASTERN PACIFIC POINTS EASTWARD AT A NEW MEXICO BULLSEYE.
DEEPENING SURFACE LOW OVER HEART OF TEXAS WILL CONTINUE TIGHT
SURFACE PRESSURE GRADIENT TO SUPPORT STRONG WINDS...BUT A VERY MOIST
PACIFIC AIRMASS WILL MAINTAIN HIGH HUMIDITIES AND PARADE OF SHOWERS
WITH HIGH PEAK SNOWS WILL HIGHLIGHT THE WEATHER STORY FOR VIRTUALLY
ALL OF THE UPCOMING WORK WEEK.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32  51  32  38 /  10   5  50  40
GALLUP..........................  27  51  29  35 /  20   5  40  40
GRANTS..........................  27  55  33  41 /  20   5  30  30
GLENWOOD........................  33  60  35  44 /  10   0  20  30
CHAMA...........................  14  41  20  31 /  50  30  80  60
LOS ALAMOS......................  27  50  29  38 /  20   5  30  30
RED RIVER.......................  18  39  23  30 /  30  10  50  40
TAOS............................  18  45  28  32 /  20   5  30  20
SANTA FE........................  25  50  32  39 /  20   5  20  20
SANTA FE AIRPORT................  29  52  33  39 /  20   5  20  20
ESPANOLA........................  21  53  31  44 /  20   5  20  20
ALBUQUERQUE HEIGHTS.............  35  56  38  46 /  20   5  10  20
ALBUQUERQUE VALLEY..............  30  58  33  49 /  20   5  10  20
ALBUQUERQUE FOOTHILLS...........  32  53  33  46 /  20   5  10  20
ALBUQUERQUE WEST MESA...........  30  57  35  50 /  20   5  10  20
SOCORRO.........................  34  62  36  54 /  10   0   5  20
SANDIA PARK/CEDAR CREST.........  24  51  29  43 /  20   5  10  20
MORIARTY/ESTANCIA...............  27  54  32  45 /  20   5  10  20
CARRIZOZO.......................  30  60  39  51 /   5   0   5  10
RUIDOSO.........................  29  58  37  48 /   5   0   5  20
RATON...........................  27  54  30  41 /   5   0  10  20
LAS VEGAS.......................  32  53  35  42 /  10   0  10  10
ROY.............................  34  58  37  43 /   5   0   5  20
CLAYTON.........................  35  63  36  40 /   5   0   5  10
SANTA ROSA......................  33  65  40  54 /  10   0   5  10
TUCUMCARI.......................  40  68  43  53 /   0   0   0  10
FORT SUMNER.....................  34  67  40  59 /   0   0   5  10
CLOVIS..........................  37  67  43  56 /   0   0   0   5
PORTALES........................  37  67  43  61 /   0   0   0   5
ROSWELL.........................  33  71  44  64 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM SATURDAY TO 6 AM MST SUNDAY FOR THE
FOLLOWING ZONES...NMZ004-005-008-012-014.

WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ002-004-008-014.

WIND ADVISORY FROM 10 AM TO 6 PM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ011-016-017-026.

HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ011-016-017-026.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ004-005-012.

&&

43/SHY
Hazardous weather outlook, Dec 12, 6:01 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MST FRI DEC 12 2008

NMZ001>021-026-131315-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
601 AM MST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF WEATHER SYSTEMS WILL CROSS NEW MEXICO THIS WEEKEND
THROUGH THE MIDDLE OF NEXT WEEK...WITH THE POTENTIAL FOR OVER 30
INCHES OF SNOW ALONG THE WEST SLOPES OF THE SAN JUAN MOUNTAINS AND
OVER 18 INCHES OF SNOW ALONG THE WEST SLOPES OF THE SANGRE DE
CRISTO...JEMEZ AND WEST CENTRAL MOUNTAINS. THE PRECIPITATION WILL
COME IN WAVES...EXCEPT FOR THE WEST SLOPES OF THE NORTHWEST AND
WEST CENTRAL MOUNTAINS WHICH ARE EXPECTED TO RECEIVE AT LEAST A
FEW INCHES OF SNOW ACCUMULATION DAILY BETWEEN EACH OF THE HEAVIER
WAVES. THE FIRST WAVE OF HEAVIER PRECIPITATION WILL COME SATURDAY
NIGHT AND SUNDAY...WHEN A FEW TO SEVERAL INCHES OF SNOW
ACCUMULTION WILL BE POSSIBLE ACROSS THE MOUNTAINS OF NORTHERN AND
WESTERN NEW MEXICO. ANOTHER POTENTIALLY HEAVIER WAVE OF
PRECIPITATION WILL CROSS DURING THE MIDDLE OF THE COMING WORK WEEK
WITH SIGNIFICANT SNOW ACCUMULATION POSSIBLE IN THE NORTHERN AND
WESTERN MOUNTAINS...AS WELL AS THE NORTHWEST PLATEAU...MIDDLE AND
LOWER RIO GRANDE VALLEY...AND THE HIGH PLAINS ADJACENT TO THE
CENTRAL MOUNTAIN CHAIN.

STRONG WEST AND SOUTHWEST WINDS ARE ALSO EXPECTED TO IMPACT MUCH
OF CENTRAL AND NORTHERN NEW MEXICO SATURDAY THROUGH SUNDAY. THE
POTENTIAL EXISTS FOR WIND SPEEDS TO REACH 25 TO 35 MPH WITH GUSTS
FROM 50 TO 55 MPH IN MANY AREAS. THE STRONGEST WINDS ARE EXPECTED
IN THE MOUNTAINS AND ACROSS THE HIGH PLAINS ADJACENT TO THE
CENTRAL MOUNTAIN CHAIN...WHERE GUSTS COULD REACH 60 MPH.

FOR MORE DETAILS ON THE COMING WINTER WEATHER SYSTEMS...PLEASE
VIEW THE LATEST SPECIAL WEATHER STATEMENT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:09 PM MSTWind AdvisoryABQ13 hr
Dec 12, 3:13 PM MSTWinter Storm WatchABQ14 hr

Nearby

High Wind Watches in New Mexico, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.